Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 23, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Feb 15, 2016, 3:26 PM CST for Harrison County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 3:26 PM CST (21:26 UTC)
- Expired
- Feb 15, 2016, 4:00 PM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Harrison County, MS
The radar
The Mobile radar (KMOB), 85 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
514
WUUS54 KLIX 152126
SVRLIX
MSC047-152200-
/O.NEW.KLIX.SV.W.0023.160215T2126Z-160215T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 400 PM CST
* AT 326 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
DIAMONDHEAD...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...D'IBERVILLE...SAUCIER AND LYMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3045 8891 3037 8932 3037 8934 3057 8934
3068 8902 3068 8890
TIME...MOT...LOC 2126Z 253DEG 44KT 3050 8932
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 7:28 AM CST, 7 hours 58 minutes earlier.
Area forecast discussion, Feb 15, 7:28 AM CST, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 AM CST MON FEB 15 2016
...SOUNDING DISCUSSION...
THE MORNING SURFACE TEMPERATURE INVERSION UP TO 1500 FEET IS THE
ONLY SUBSTANTIAL STABLE LAYER ON THIS MORNING'S SOUNDING. WITH
GOOD BOUNDARY LAYER MIXING...THIS LAYER WILL EVENTUALLY BE REMOVED
AND SHOULD ALLOW FOR MORE SURFACE BASED STORMS. INSTABILITY AS
MEASURED BY MLCAPE IS AROUND 600 J/KG WITH MUCAPE AROUND 1050 J/KG
AND LAPSE RATES ARE MODEST AROUND 6.5 TO 7.0 C/KM ABOVE THE
INVERSION. LOW LEVEL WIND SHEAR IS ALREADY GOOD WITH BOTH
DIRECTIONAL AND SPEED SHEAR PRESENT WITH THE 1KM WINDS FROM THE
SOUTH AT 35 KNOTS AND 6KM WINDS FROM THE WEST AT 45 KNOTS. SRH
0-1KM IS OVER 300 M2/S2 AND 0-3KM IS AROUND 380 M2/S2. THE LAST
TWO STATEMENTS ARE SUPPORTIVE OF ORGANIZED STORMS AND ROTATING
UPDRAFTS. A HAIL THREAT ALSO EXISTS WITH THE FREEZING LEVEL AROUND
9250 FEET AND THE WET BULB ZERO HEIGHT AROUND 8200 FEET. THE
POTENTIAL FOR STRONG DOWNBURST WINDS IS NOT AS HIGH AT THIS TIME
WITH A DOWNDRAFT CAPE AROUND 700 J/KG. OVERALL MEAN STORM MOTION
IS FROM 235 /SOUTHWEST/ AT 36 KNOTS. A PEAK WIND SPEED OF 130
KNOTS AT 40000 FEET WAS OBSERVED AS WE ARE CURRENTLY ON THE
NORTHERN SIDE OF A JET STREAK OVER THE NORTHERN GULF OF MEXICO.
ANOTHER OPPORTUNITY TO EVALUATE THE PRE-STORM ENVIRONMENT WILL
OCCUR AS SPC HAS REQUESTED A SPECIAL RELEASE AROUND 18Z.
12Z BALLOON INFO: A SUCCESSFUL FLIGHT REACHING 20 MILES ABOVE THE
GROUND AFTER 103 MINUTES OF ASCENT. THE BALLOON TRAVELED 67 MILES
DOWNRANGE FROM THE OFFICE.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 345 AM CST MON FEB 15 2016/
SHORT TERM...
THE NEXT 18 HOURS WILL SEE THE MOST ACTIVE WEATHER EXPECTED FOR
THE REMAINDER OF THE ENTIRE WEEK. A STRONG UPPER LEVEL TROUGH IS
CURRENTLY DIGGING INTO THE SOUTHERN PLAINS AND TEXAS. THIS TROUGH
WILL SLIDE THROUGH THE LOWER MISSISSIPPI VALLEY TODAY AND SHOULD
BE WELL EAST OF THE AREA BY LATE THIS EVENING AND TONIGHT. A
INCREASINGLY WARM AND BUOYANT AIRMASS HAS ADVECTED INTO THE AREA
TONIGHT...WITH TEMPERATURES ACTUALLY WARMING IN MANY SPOTS. THIS
WARM AND BUOYANT AIRMASS WILL INTERACT WITH THE RAPIDLY INCREASING
OMEGA AND RESULTANT LIFT OVERSPREADING THE REGION TO PRODUCE
SHOWERS AND THUNDERSTORMS FOR MUCH OF THE DAY.
AN INITIAL BAND OF CONVECTION THAT IS CURRENTLY FORMING OVER THE
NORTHWEST PARTS OF THE CWA IS ASSOCIATED WITH A HIGHLY DIFLUENT
FLOW REGIME ALOFT AND A FAVORABLE JET DYNAMICS ASSOCIATED WITH A
100+ KNOT JET STREAK CURRENTLY SLIDING ACROSS THE GULF SOUTH. THIS
BAND OF CONVECTION WILL CONTINUE TO MOVE ACROSS THE NORTHERN HALF
OF THE FORECAST AREA THROUGH THE EARLY MORNING HOURS. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. A FEW OF THE
STORMS COULD BE STRONG...BUT CONDITIONS DO NOT QUITE LOOK PRIMED
FOR SEVERE CONVECTION THROUGH AT LEAST MID-MORNING AS CAPE WILL
BE SOMEWHAT LIMITED.
HEADING INTO THE LATE MORNING AND AFTERNOON HOURS...ANOTHER BAND
OF CONVECTION SHOULD PUSH THROUGH THE FORECAST AREA. THIS BAND OF
CONVECTION SHOULD FORM ALONG AND JUST AHEAD OF A DRY LINE WHICH IS
CURRENTLY FORMING OVER CENTRAL TEXAS. THE DRY LINE SHOULD QUICKLY
RACE TO THE EAST AT AROUND THE SAME SPEED AS THE PARENT UPPER
LEVEL TROUGH AXIS...AND SHOULD BE MOVING INTO THE ATCHAFALAYA
BASIN SOMETIME AROUND NOON BASED ON THE LATEST HRRR GUIDANCE. IT
LOOKS LIKE THE STRONGEST FORCING AND GREATEST POTENTIAL FOR
CONVECTIVE DEVELOPMENT WILL GENERALLY BE ALONG AND NORTH OF THE
I-10 CORRIDOR...AND HAVE THE HIGHEST POPS IN THIS AREA. DYNAMIC
FORCING SHOULD BE SLIGHTLY WEAKER SOUTH OF I-10...AND ONLY HAVE
CHANCE TO LIKELY POPS FOR THESE AREAS. THE RAIN THREAT SHOULD
QUICKLY DIMINISH BY THIS EVENING AS THE DRY LINE PUSHES INTO
ALABAMA AND FLORIDA AND STRONG DRY AIR ADVECTION AND SUBSIDENCE
OVERTAKES THE AREA.
THE SEVERE THREAT SHOULD ALSO BE GREATEST NORTH OF THE I-10
CORRIDOR...WHERE SPEED SHEAR...DIRECTIONAL SHEAR...AND MLCAPE
VALUES ARE MAXIMIZED. LAPSE RATES WILL BE QUITE STEEP...AND A LOW
WET BULB ZERO HEIGHT OF ONLY 8200 FEET WILL BE FAVORABLE FOR SOME
HAIL FORMATION IN THE STRONGEST STORMS. HELICITY VALUES OF 250
M2/S2 OR HIGHER CAN BE EXPECTED THIS AFTERNOON...SO ANY SUSTAINED
CONVECTION SHOULD BEGIN TO ROTATE AND TAKE ON SUPERCELL
CHARACTERISTICS. THUS...A RISK OF A FEW TORNADOES FORMING WILL
ALSO BE PRESENT THIS AFTERNOON AND EVENING.
THE ENTIRE AREA SHOULD MOSTLY CLEAR SKIES AND DRY WEATHER IN PLACE
BY TOMORROW MORNING...AS DEEP LAYER NORTHWEST FLOW ALOFT AND A
STRONG SURFACE RIDGE OVERTAKE THE GULF SOUTH. THIS SAME GENERAL
PATTERN SHOULD PERSIST INTO WEDNESDAY AS WELL. NOT MUCH IN THE WAY
OF COLD AIR ADVECTION IS EXPECTED WITH THIS RIDGE OF HIGH
PRESSURE...SO TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE
AVERAGE IN THE 60S AND LOWER 70S BOTH DAYS. OVERNIGHT LOWS WILL
COOL INTO THE 40S AND LOWER 50S BOTH NIGHTS.
LONG TERM...
HEADING INTO THE LATTER HALF OF THE WEEK...DEEP LAYER RIDGING WILL
DEVELOP OVER THE AREA...AS A STRONG UPPER LEVEL HIGH MOVES IN FROM
THE SOUTHERN PLAINS AND BECOMES CENTERED OVER THE GULF SOUTH.
SINKING AIR THROUGHOUT THE ATMOSPHERIC COLUMN...ALONG WITH A
RETURN TO ONSHORE FLOW WILL ALLOW TEMPERATURES TO WARM EVEN
FURTHER. HIGHS WILL EASILY CLIMB INTO THE MIDDLE TO UPPER 70S
THURSDAY THROUGH SUNDAY...AND OVERNIGHT LOWS SHOULD ONLY DIP INTO
THE 50S FOR MOST LOCATIONS. CONDITIONS MAY BE FAVORABLE FOR
ADVECTION FOG TO DEVELOP AS DEWPOINTS RISE INTO THE UPPER 50S AND
LOWER 60S. THE BIGGEST CAVEAT WILL BE JUST HOW STRONG WINDS ARE
DURING THE OVERNIGHT HOURS. IF WINDS FALL TO AROUND 5 TO 10
MPH...ADVECTION FOG COULD BE VERY LIKELY DURING THIS PERIOD. HAVE
NOT INCLUDED A MENTION OF FOG IN THE FORECAST YET...DUE TO THE
UNCERTAINTY IN PLACE.
AVIATION...
MOST LOCATIONS ARE VFR WITH CIGS AT OR ABOVE SCT-BKN040...EXCEPT
OVC010 AT KMCB. CONVECTION DEVELOPING STEADILY FROM KMCB TO KLFT
WITH ANOTHER SURGE OF SHOWERS MOVING INTO KBTR. CIGS SHOULD LOWER TO
MVFR LEVELS WITH CONVECTION THIS MORNING...THEN BECOMING
PREDOMINANTLY MVFR BASED DURING THE AFTERNOON PRIOR TO WIND SHIFT.
CONDITIONS ARE EXPECTED TO IMPROVE TO VFR CAVOK SHORTLY AFTER WIND
SHIFT FROM WEST TO EAST. 24/RR
MARINE...
SOME GRADIENT RESPONSE THIS MORNING HAS WINDS IN THE 15-
20KT RANGE THIS MORNING. AS THE SURFACE LOW CURRENTLY DEVELOPING
OVER EAST TEXAS EJECTS NORTHEAST THIS MORNING...WINDS SHOULD LESSEN
TO AROUND 15 KNOTS SUSTAINED WHILE VEERING SOUTHWEST. LOW WILL THEN
SLINGSHOT A COLD FRONT INTO THE NORTH GULF THIS EVENING WHICH WILL
SWEEP EASTWARD RATHER QUICKLY OVERNIGHT. GRADIENT PRE-FRONTAL
APPEARS STRONGER THAN POST-FRONTAL WITH MODEST COLD AIR ADVECTION.
THIS SHOULD REDUCE THE WINDS TO JUST MODERATE LEVELS TONIGHT AND
TUESDAY. WINDS AND SEAS SETTLE WEDNESDAY BEFORE SURFACE HIGH RIDGES
WITH BETTER COLD AIR ADVECTION LATE THURSDAY INTO FRIDAY. 24/RR
DECISION SUPPORT...
DSS CODE....YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...RIVER FLOODING CONTINUES ON THE PEARL RIVER AND
MISSISSIPPI RIVER AT RED RIVER LANDING.
MARGINAL/SLIGHT RISK OF SEVERE WEATHER MONDAY.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 40 71 43 / 90 20 0 0
BTR 72 45 73 45 / 80 20 0 0
ASD 71 44 71 45 / 80 30 10 0
MSY 71 47 68 50 / 70 20 0 0
GPT 68 44 67 45 / 70 40 10 0
PQL 69 40 69 43 / 60 50 10 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Feb 15, 3:51 AM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 AM CST MON FEB 15 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-152200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 351 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS FROM THE STRONGER THUNDERSTORMS...POSSIBLY IN A SQUALL LINE AHEAD OF A COLD FRONT. ISOLATED LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE THREAT WILL END FROM WEST TO EAST WITH COLD FRONTAL PASSAGE LATE THIS AFTERNOON AND EVENING. SMALL CRAFT SHOULD EXERCISE CAUTION IN THE COASTAL WATERS FOR SOUTHERLY WINDS 15 TO 20 KNOTS THIS MORNING...SETTLING A BIT LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. STAY TUNED FOR LATER STATEMENTS AND REMAIN ALERT TO THE WEATHER SITUATION THROUGHOUT THE DAY. 24/RR
In the hours before
Local storm report, Feb 15, 2:51 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
251 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 5 E ZACHARY 30.66N 91.07W
02/15/2016 E1.00 INCH EAST BATON ROUGE LA BROADCAST MEDIA
QUARTER SIZED HAIL REPORTED IN MILLDALE.
&&
DMANNINGSpecial weather statement, Feb 15, 2:53 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 253 PM CST MON FEB 15 2016 LAZ037-048-050-152130- LIVINGSTON-ST. HELENA-EAST BATON ROUGE- 253 PM CST MON FEB 15 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIVINGSTON...SOUTHERN ST. HELENA AND NORTHEASTERN EAST BATON ROUGE PARISHES... AT 253 PM CST...A STRONG THUNDERSTORM WAS OVER WATSON...OR NEAR DENHAM SPRINGS...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTPELIER...WATSON AND GREENWELL SPRING. LAT...LON 3053 9106 3063 9108 3074 9057 3053 9057 TIME...MOT...LOC 2053Z 258DEG 30KT 3056 9097
Local storm report, Feb 15, 2:55 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
255 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL DIAMONDHEAD 30.38N 89.37W
02/15/2016 E1.00 INCH HANCOCK MS BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN DIAMONDHEAD. TIME ESTIMATED
FROM RADAR.
&&
DMANNINGSpecial weather statement, Feb 15, 2:56 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CST MON FEB 15 2016
LAZ039-040-MSZ077-152130-
WASHINGTON LA-ST. TAMMANY LA-PEARL RIVER MS-
256 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WASHINGTON...ST. TAMMANY
PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHWESTERN PEARL RIVER
COUNTIES UNTIL 330 PM CST...
AT 256 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR COVINGTON...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOGALUSA...COVINGTON...ABITA SPRINGS...MADISONVILLE...FOLSOM...SUN...
CROSSROADS...BUSH...ENON AND LACOMBE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3082 8958 3055 8971 3035 8984 3036 9008
3037 9010 3037 9012 3038 9016 3044 9024
3061 9025 3065 9024 3067 9025 3070 9025
3071 9026 3074 9026 3075 9027 3079 9027
TIME...MOT...LOC 2056Z 245DEG 43KT 3048 9010
ANSORGESpecial weather statement, Feb 15, 2:58 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CST MON FEB 15 2016
LAZ040-MSZ077-080-081-152130-
ST. TAMMANY LA-PEARL RIVER MS-HANCOCK MS-HARRISON MS-
258 PM CST MON FEB 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. TAMMANY
PARISH...SOUTHEASTERN PEARL RIVER...WESTERN HARRISON AND HANCOCK
COUNTIES UNTIL 330 PM CST...
AT 258 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
POPLARVILLE TO NEAR PEARLINGTON...AND MOVING EAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LONG BEACH...PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
PEARL RIVER...SAUCIER...LYMAN...KILN...PEARLINGTON...STENNIS SPACE
CENTER AND SHORELINE PARK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR SOUTHEASTERN
LOUISIANA AND SOUTHEASTERN MISSISSIPPI.
LAT...LON 3065 8934 3065 8924 3068 8924 3068 8905
3033 8919 3030 8929 3033 8929 3035 8927
3037 8931 3037 8935 3033 8938 3034 8934
3031 8933 3026 8942 3023 8942 3023 8962
3027 8969 3036 8974 3088 8948 3088 8934
TIME...MOT...LOC 2058Z 261DEG 44KT 3082 8935 3031 8959
ANSORGESpecial weather statement, Feb 15, 3:24 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
324 PM CST MON FEB 15 2016
LAZ049-050-152215-
LIVINGSTON-ASCENSION-
324 PM CST MON FEB 15 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LIVINGSTON AND
NORTHWESTERN ASCENSION PARISHES...
AT 323 PM CST...A STRONG THUNDERSTORM WAS OVER PRAIRIEVILLE...OR NEAR
GONZALES...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GONZALES...LIVINGSTON...FRENCH SETTLEMENT...ALBANY...PORT VINCENT...
PRAIRIEVILLE...WHITEHALL AND KILLIAN.
LAT...LON 3034 9099 3034 9090 3036 9091 3037 9094
3040 9095 3039 9096 3040 9097 3040 9096
3054 9060 3032 9052 3031 9053 3030 9056
3029 9056 3027 9058 3020 9098 3032 9102
TIME...MOT...LOC 2123Z 252DEG 20KT 3031 9093
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:31 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 44 min |
| Feb 15, 11:05 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 40 min |
| Feb 15, 11:24 AM CST | Special Weather Statement | LIX | Pearl River | 51 min |
| Feb 15, 11:31 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 29 min |
| Feb 15, 11:44 AM CST | Tornado Warning | LIX | Amite, Wilkinson | 31 min |
| Feb 15, 12:00 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 14 min |
| Feb 15, 12:03 PM CST | Special Weather Statement | LIX | Jackson | 42 min |
| Feb 15, 12:13 PM CST | Tornado Warning | LIX | Amite | 32 min |
| Feb 15, 12:42 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike, Walthall | 48 min |
| Feb 15, 12:50 PM CST | Tornado Warning | LIX | Pike | 25 min |
| Feb 15, 1:04 PM CST | Special Weather Statement | LIX | Hancock | 26 min |
| Feb 15, 1:19 PM CST | Tornado Warning | LIX | Walthall | 26 min |
| Feb 15, 1:25 PM CST | Special Weather Statement | LIX | Hancock | 50 min |
| Feb 15, 1:37 PM CST | Special Weather Statement | LIX | Jackson | 23 min |
| Feb 15, 1:43 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 32 min |
| Feb 15, 2:06 PM CST | Special Weather Statement | LIX | Pike, Walthall | 24 min |
| Feb 15, 2:14 PM CST | Special Weather Statement | LIX | Harrison | 46 min |
| Feb 15, 2:33 PM CST | Special Weather Statement | LIX | Hancock, Pearl River | 27 min |
| Feb 15, 2:47 PM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 28 min |
| Feb 15, 2:58 PM CST | Special Weather Statement | LIX | Hancock | 32 min |
| Feb 15, 3:27 PM CST | Special Weather Statement | LIX | Hancock | 33 min |
| Feb 15, 4:04 PM CST | Special Weather Statement | LIX | Harrison, Jackson | 26 min |
| Feb 15, 4:26 PM CST | Special Weather Statement | LIX | Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.